MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 5.0MM X 12MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 5.0MM X 12MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Catalog Number FDS50012
Medical Device Problem Codes Activation Failure (3270); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is 1 of 2 reports (1st mdr).Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer did not indicate any issues noted during unpacking or set up of the device, and the device was prepared as per dfu instructions.There was no indication of a user related issue.Access was through femoral.The anatomy location/vessel name of intended treatment was internal carotid artery (pcom segment).The position of the delivery catheter was confirmed by visualizing the radiopaque markers throughout the procedure.The position of the flow diverter implant was confirmed between the two marker bands.There was resistance encountered during navigation of the flow diverter device to the target lesion due to very tortuous anatomy.There was a significant amount of resistance throughout procedure.The distal segment did not oppose well and the mid segment would not open and evolve would fall back and not cover the aneurysm neck.The flow diverter recaptured/resheathed back during the procedure 2-3 times and lost access and had to pull the system out and attempt again.There was no stenosis but tortuosity.The evolve did not fully open and did fall back into the more proximal segment.The evolve did migrate proximal when it did not open.After the evolve failed to completely open the physician used a stent to tack down the unopened distal section of the subject device and a second stent to tack down the proximal segment to create a normal lumen and complete the procedure without any complications and the patient was discharged the next day.Both stents were used for the same patient and procedure.The major component of the problem as stated repeatedly is the severe tortuosity in the ica (internal carotid artery) and size being a 5mm artery caused the system to not open completely after deployment.The resistance was throughout the procedure with access and deployment.In the physician¿s opinion, the cause of the flow diverter not to open was significant tortuosity and high riding genu made it very challenging.Based on the information provided, this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.Therefore, an assignable cause of procedural factors will be assigned to the reported ¿stent failed/unable to open¿, ¿stent dislodged/migrated¿, ¿stent friction¿ and ¿stent difficult/unable to advance or pullback through catheter¿.
 
Event or Problem Description
It was reported that during procedure deployment attempts for two stents.The subject stent failed to open properly due to significant resistance caused by tortuosity and high riding genu.The distal segment of the stent did not oppose well, and the mid-segment failed to open, leading to proximal migration of the stent.To address this, the physician used additional stent to tack down the unopened section of the stent, successfully restoring normal lumen and completing the procedure without complications.The patient was discharged the next day.Resistance was encountered throughout the procedure, primarily due to the severe tortuosity in the ica (internal carotid artery) and the artery size (5mm).

Brand Name
SURPASS EVOLVE 5.0MM X 12MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21138612
Report Number3008881809-2025-00035
Device Sequence Number6807048
Product Code OUT
UDI-Device Identifier07613327386707
UDI-Public(01)07613327386707(17)241219(10)23362143
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P170024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2024
Device Catalogue NumberFDS50012
Device Lot Number23362143
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/27/2024
Initial Report FDA Received Date01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATLAS STENT (STRYKER); CAT5 CATHETER (STRYKER); INFINITY CATHETER (STRYKER); XT-27 CATHETER (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale